Effexor withdrawal and weight loss

Common Questions and Answers about Effexor withdrawal and weight loss

effexor

Avatar n tn I am on Effexor and thought that it was affecting my ability to lose weight. You seem to think the opposite that is reducing the Effexor is making you gain weight. I wonder what affect if any Effexor has. It may depend on the individual. As a side note did you have any withdrawal symptoms? I may reduce my dosage later this year.
Avatar f tn I am still weaning slowly and am at 75 mg. I have had no side effects so far (except weight loss and minor headache) and am scared to be totally off of it. I am choosing a natural route. I attended a workshop and now purchased a book. It's called feeling good: the handbook. I highly suggest it to help change the way you are acting. I know where you are coming from though, prior to the pills everyone in my life was at the end of their ropes as well. Today, they tell me how pleasant I am.
Avatar n tn A while back, when I was on Wellbutran, I lost weight quite rapidly, and I could not afford to lose weight to begin with. Weight loss and dizzy spells are common side effects of Wellbutran. My biggest concern is your mom getting through the Effexor withdrawal. She will get through it, but my heart goes out to her. Take care. Best wishes to your mother.
1336302 tn?1275685585 Hello, I've been on Venlafaxine(Effexor) 75mg in the morning and also olanzipine 2.5mg at night. My doctors and I now feel I'm ready to come off these and be happy and health naturally. However I've tried coming off these before and I experienced weight loss, nausea, loss of appetite, insomnia and in general awful effects. Any suggestions as to how to get off these safely?
Avatar f tn My doctor told me that Effexor XR does not affect your weight and if anything it causes loss of appetite or weight loss, which I did read on the perscription label from the pharmacy. Lately, I've been doing more research and all I am finding are blogs about people who have gained a minimum of 25 lbs!!!!! Can someone give me a straight answer as to yes, it makes you gain weight or no it does not?
Avatar n tn When I decided in March of last year to stop the effexor, even with tapering off of it like my Doctor told me, I still had bad withdrawal. I ended up stopping effexor and then joining weight watchers, that seemed to help my depression more than any medications. Good luck to you. You also have to remember that everyone reacts different to medications. What made me gain weight may make you lose. Good luck!
Avatar n tn I just discontinued taking Effexor XR after about 2 and a half years and it was the most difficult and painful thing I have ever done! The side effects for me were: increased depression, confusion, dizziness, diarrhea, nausea, and very weird dreams. The only relief I am getting is by switching to an SSRI, Celexa. The "Discontinuation Syndrome" from the Effexor XR seems to be going away very slowly, but I hope surely! I hope that's helpful!
Avatar n tn I too was on Effexor for over a year and put on approx 100lbs before the dr took me off. I'm on Cymbalta right now and one of its side effects is weight loss, so I've taken off 65 of the 100 so far. I'm not sure of the withdrawal since I took an OD and came off it in one nite. But otherwise I can certainly relate.
Avatar n tn I have been on depakote and effexor for years. I want to get off of one or both to see if I can start feeling better. Anxiety, lethargy, fatigue, weight gain are just some of the side effects. Can you suggest which one is the best to start with and what the side effects are?
Avatar f tn I am currently starting the withdraw from Effexor. I told my doctor that's what I wanted to do and she offered no advice to me. She did give me a sample pac of Effexor which has 75 mg. in it and 37 mg in it. I was taking 150mg. So I have started taking the 75 mg and will decrease to the 37 mg. Please tell me what I need to do in addition to that. I take calcium blockers for high blood pressure.
Avatar f tn I am very perplexed at the response that I got or should I say the lack thereof. I have scoured the internet for information on Effexor xr withdrawal and how long it lasts. I figure that there are a few possibilities why no one has responded and they are…. 1. They have all gone back on Effexor xr because they couldn’t handle the side effects. 2.
151951 tn?1267988345 I have tried almost every antidepressant out there, and nothing worked for me like Effexor has. I started on a dosage of 75mg once/day, then went down to THE lowest dosage possible, 37.5 mg...have been on this medication for I think 3 or 4 years now, and I have gained A LOT of weight. I used to weigh around 170, and now I am up to 205. What ***** is that the Effexor for me has killed my appetite, but it seems that even if I look at food I gain weight.
190673 tn?1259203266 Now, can extreme anxiety, stress, excesive smoking and low apetite cause weight LOSS despite effexor causing weight gain?
Avatar f tn Nurse Practioner asked me if I took Effexor XR. I have Mitral Valve Prolapse and read some information on Effexor XR and I a little nervous about taking it due to some cardiovascular side effects. Need to lose weight and feel normal, please help.
Avatar f tn My psychiatrist put me on Effexor about a year ago. He had me taking 150 mg twice a day. At first, I thought that it was a great drug and that I finally found something to help my depression. However, about a couple weeks after I was on it, I started having horrible side effects.
Avatar f tn The worst were the brain tremors like I said, extreme sweating, nervousness and weight loss. Needless to say, I asked my doctor to take me off of it. He never warned me of the side effects/withdrawals. He put me on Cymbalta, which wasn't much better. I then went on Lexapro, which didn't help at all. Right now, I am taking Prozac. I have had depression for about 8 years, and have taken numerous medications for it, and the only one that seems to help is Prozac.
719694 tn?1235176075 Well, I had my first family doctor's appt today since my surgery 5 weeks ago. After he asked how my surgery went and how I'm feeling, I just burst out in tears. I couldn't control it. I told him how I have days where I think it worked and days where I still feel just as bad. Of course, I stopped taking my Zoloft about 3 weeks before my surgery. I weaned off of it the right way, but I stopped without his ok.
190673 tn?1259203266 Now, can extreme anxiety, stress, excesive smoking and low apetite cause weight LOSS despite effexor causing weight gain?
Avatar n tn Hello. I am having bad Effexor XR withdrawl symtoms. I had been taking 150mg of it for 4-5 years for panic attacks. My mom also has them, as well as her brother, and her mother, so I assumed it was hereditary. I decided to wean myself off because I had not had one for over 3 years, I read that it could be impeding my weight loss, and I didn't want to be on it when I decided to beome pregnant. With my doctor, I went to 75mg for a week, then to 37.5mg for 3 weeks.
Avatar n tn Some 28 percent of people who take this medication lose 5 pounds or more. If depression has already caused you to lose weight, and if further weight loss would be detrimental to your health, Wellbutrin may not be the best antidepressant for you.
Avatar n tn I was able to quit smoking though. Good luck in your pursuit of weight loss and other happiness in general.
611559 tn?1233776445 These meds are great for pain relief and are cheap. They are constipating and at higher doses cause sleepiness and definitely weight gain. Right now I need to gain weight anyway, and I'm waiting a new antidepressant to be approved. It's called Valdoxan. It's supposed to be approved this year, but hasn't been yet. It's being used in Europe already, and not supposed to cause weight gain or sexual side effects or daytime sleepiness.
Avatar n tn Effexor withdrawal. The withdrawal effects can last for months and months... truly horrendous. Dr Bob's web site has excellent web posts about effexor withdrawal.
Avatar f tn Now since doing some research on the internet, I am wondering if he is experiencing withdrawal symptoms from the sudden onset and discontinuation of Effexor and Depakote, and maybe even serotonin syndrome from taking the Prozac with the Depakote? Please advise. Any information from another psychiatric professional would be extremely helpful!